MAUDE Adverse Event Report: STRYKER GMBH STANDARD BARREL HIP PLATE, KEYLESS OMEGA 3 140°, 4 HOLES; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

STRYKER GMBH STANDARD BARREL HIP PLATE, KEYLESS OMEGA 3 140°, 4 HOLES; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 597144S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
Patient in (b)(6) 2018 had a hip fracture and had an omega plate/lag screw as well 7.2 cannulated screw.Hardware was removed prior to starting tha procedure.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.Based on the given information, the root cause was attributed to be patient related.The failure was caused due to the mentioned poor bone quality which resulted in the fracture of the acetabulum during the tha procedure.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities, due to the fact as during tha procedure, surgeon was impacting the cup and fractured the acetabulum.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Patient in (b)(6) 2018 had a hip fracture and had an omega plate/lag screw as well 7.2 cannulated screw.Hardware was removed prior to starting tha procedure.As reported in (b)(4): "during tha procedure, surgeon was impacting the cup and fractured the acetabulum.Surgeon pointed out that the bone quality was poor.Registration was 0.2.Patient in (b)(6) 2018 had a hip fracture and had an omega plate/lag screw as well 7.2 cannulated screw.Hardware was removed prior to starting the hip procedure.While fixing the acetabulum he had a hard time get the screws fixated.Case was completed robotically.Surgical delay - 1 hr while placing plate and screw".

Brand Name
STANDARD BARREL HIP PLATE, KEYLESS OMEGA 3 140°, 4 HOLES
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8784565
Report Number0008031020-2019-00825
Device Sequence Number16743767
Product Code KTT
UDI-Device Identifier07613154325566
UDI-Public07613154325566
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K062066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number597144S
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer07/25/2019
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight71